Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 103, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 6, 2019, 2:52 AM EST. It took effect at Dec 6, 2019, 12:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2019, 2:52 AM EST (07:52 UTC)
- In effect from
- Dec 6, 2019, 12:00 PM EST
- Expired
- Dec 7, 2019, 9:24 AM EST
- In force
- 21 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
910 WHUS71 KPHI 060752 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 252 AM EST Fri Dec 6 2019 ANZ450>455-062200- /O.EXP.KPHI.SC.Y.0102.000000T0000Z-191206T0800Z/ /O.NEW.KPHI.SC.Y.0103.191206T1700Z-191207T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 252 AM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt becoming west tonight. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...From noon today to 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-062200- /O.NEW.KPHI.SC.Y.0103.191207T0200Z-191207T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 252 AM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Lower Delaware Bay. * WHEN...From 9 PM this evening to 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CMS
4 follow-up statements
378 WHUS71 KPHI 061927 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 227 PM EST Fri Dec 6 2019 ANZ450-070830- /O.UPG.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ /O.NEW.KPHI.GL.W.0028.191206T1927Z-191207T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 227 PM EST Fri Dec 6 2019 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest becoming Northwest winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ451>455-070830- /O.CON.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 227 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WHAT...Southwest becoming northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-070830- /O.CON.KPHI.SC.Y.0103.191207T0200Z-191207T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 227 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 PM this evening to 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
131 WHUS71 KPHI 070217 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 917 PM EST Fri Dec 6 2019 ANZ450-071100- /O.CAN.KPHI.GL.W.0028.000000T0000Z-191207T0500Z/ /O.EXA.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 917 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The Atlantic coastal waters off the Monmouth County coast. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ451>455-071100- /O.CON.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 917 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The Atlantic coastal waters of central and southern New Jersey and Delaware. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-071100- /O.CON.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 917 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Lower Delaware Bay. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CMS
482 WHUS71 KPHI 071041 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 541 AM EST Sat Dec 7 2019 ANZ450>455-071500- /O.EXT.KPHI.SC.Y.0103.000000T0000Z-191207T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 541 AM EST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas near 5 feet. * WHERE...The Atlantic coastal waters of central and southern New Jersey and Delaware. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-071500- /O.EXT.KPHI.SC.Y.0103.000000T0000Z-191207T1500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 541 AM EST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North wind 15 to 20 kt with gusts to 25 kt. * WHERE...Lower Delaware Bay. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
160 WHUS71 KPHI 071424 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 924 AM EST Sat Dec 7 2019 ANZ431-450>455-071530- /O.CAN.KPHI.SC.Y.0103.000000T0000Z-191207T1500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 924 AM EST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... High pressure with fair weather will continue to build over the waters. Winds and seas will continue to diminish today. A couple gusts over 20 knots are possible for the rest of the morning however. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:41 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 6, 12:41 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1241 AM EST Fri Dec 6 2019
.SYNOPSIS...
High pressure builds across our region tonight, then it slides
offshore early Friday. Weak low pressure quickly tracks just to our
north on Friday which pulls a cold front across our area. Strong
high pressure builds in Saturday before shifting offshore Sunday as
a warm front lifts to our north. Low pressure tracks from the
southern Plains to across the lower Great Lakes Monday through
Tuesday, with a strong cold front sweeping across our area later
Tuesday. A secondary cold front may move through Wednesday, then
high pressure builds in for Thursday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1230 am update: Temperatures are beginning to fall now as the
cloud cover has begun to lessen across the area. Models have
apparently struggled mightily with the lift associated with the
passing trough during the past 24 hours and advection of lake-
effect clouds and even some light precipitation earlier in
northern portions of the CWA. This required some adjustment to
hourly temperatures for the rest of the night to accommodate for
this slower timing, but still think overnight lows are in the
ballpark.
Previous discussion...
No significant changes to the forecast overnight. Temps have
been slower to fall that initially forecast as the lake effect
streamer clouds have prevented skies from clearing too much.
Still a good bet though that temps will fall into the mid to
upper 20s by daybreak tomorrow. Enjoy your evening!
Previous discussion...Building H5 heights and sfc high pressure
nosing in from the South will bring fair weather to the Middle
Atlantic tonight. Clouds will decrease this evening with mostly
clr skies expected early tonight. After midnight, some increase
in clouds N/W is possible as the next system will begin to make
its presence known. No precipitation is expected. Lows tonight
will be cooler than previous nights with widespread 20s, except
for the more urban areas where lows around freezing are
expected. Winds will be mostly West at 5 to 10 mph this evening
then less than 5 knots later on.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
While an area of high pressure remains south of the area early, a
clipper low will be moving north of the area, across NY state.
Clouds and perhaps some light snows may brush across the southern
Poconos and north NJ associated with this system. We will keep some
small chc pops for these areas attm, but do not expect much to
occur. A cold front attached to the low will cross the area late in
the afternoon. The SW winds ahead of the front will switch to W
behind it and become gusty. Highs Friday will be a little warmer
than Thursday with upper 40s/low 50s for the southern areas and mid
30s to mid 40s for the southern Poconos/north NJ and the Lehigh
Valley.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Summary...Much colder air arrives to start the weekend, then turning
much warmer early next week in advance of showers and a strong cold
front. Much colder air then returns for Wednesday and Thursday.
Synoptic Overview...A short wave trough slides across the Northeast
and then off the New England coast Saturday morning. The digging
trough energy is then forecast to be focused initially across the
West and into the Plains over the weekend which then shifts eastward
early next week. This allows for significant warming to overtake our
region early next week. This warm up however is forecast to come to
an end as an amplifying trough drives low pressure to our northwest
Tuesday, with a strong cold front sweeping across our area later
Tuesday. High pressure then builds in Wednesday night and Thursday.
For Friday night through Sunday...An upper-level trough is forecast
to sharpen some as it moves across New England Friday night and then
offshore early Saturday. This will take a clipper system off to our
northeast with an associated cold front (mostly dry) shifting to our
east Friday evening. There could be some sprinkles/flurries early
Friday evening. Much drier low-level air and also strengthening cold
air advection follows this front through Saturday. High pressure
then builds over our area during Saturday before shifting offshore
into Sunday. After a cold Saturday into Sunday morning, a developing
return flow on the west side of the departing high will increase the
warm air advection some. In addition, a warm front lifts to our
north during Sunday and therefore Sunday afternoon will be milder
compared to Saturday. The leading edge of a surge in precipitable
water of around an inch arrives from the south toward daybreak
Monday with showers possible arriving then.
For Monday and Tuesday...An upper-level trough is forecast to
strengthen across the mid-Mississippi Valley Monday then track
northeastward across the eastern Great Lakes Tuesday. Meanwhile,
strong surface high pressure will be centered in the western
Atlantic. These two combined will assist to enhance the warm air
advection across the East ahead of a strong cold front. This is
anticipated to result in much warmer air surging across the area
until a strong cold front arrives later Tuesday. While this will
boost temperatures well into the 50's, with even some lower 60's
across portions of the coastal plain, increasing shower activity may
hinder the overall warming to some extent. A surge in showers/rain
still looks to occur during Monday within the warm sector regime and
a lead short wave, and this may arrive in our southern areas early
Monday morning as a surge in the precipitable water to around an
inch arrives. A second round of showers/rain then on Tuesday as the
strong cold front arrives, and even a rumble of thunder cannot be
ruled out. Some of the rain could be heavier given precipitable
water values in the 1.00 to 1.50 range. Showers should rapidly end
behind the front, then much colder air starts to surge into the area
Tuesday night as strong cold air advection sets up.
For Wednesday and Thursday...A strong eastern Canada upper-level
trough also slides across the Northeast. This will result in strong
cold air advection in the wake of the Tuesday cold front. This may
be reinforced by a secondary cold front on Wednesday before high
pressure builds in on Thursday. This translates to a return of
colder temperatures along with a gusty northwesterly breeze, with
the winds diminishing Wednesday night and especially Thursday. There
should be some lake effect snow off the Great Lakes, however at this
point in time given the forecast trajectory it should remain north
and west of our region.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of tonight...VFR with a period of mostly clear conditions
through 09z or so before an increase in mid/high cloudiness
late. Winds light west or southwest. High confidence.
Friday...Mainly VFR with a lengthy period of CIGs around 5000
feet. Cannot rule out a passing shower during the day, but any
impacts would be minimal. Winds west or southwest around 10 kt
with perhaps a few gusts to 20 kt or so. Moderate confidence.
Friday night...VFR with any CIGs rapidly dissipating overnight.
Northwest winds 5 to 10 kt, perhaps a little stronger in the
evening. High confidence.
OUTLOOK...
Saturday and Sunday...VFR. Northwest winds 5-10 knots becoming
light and variable Saturday night, then southerly 5-10 knots
Sunday.
Monday and Tuesday...Sub-VFR conditions probable as showers/periods
of rain move across the region. South-southwest winds 10-15 knots
with gusts to 20 knots, becoming west and northwest later Tuesday.
Low confidence on timing and extent of sub-VFR conditions.
&&
.MARINE...
We have extended the small craft advisory for the Atlantic
waters through 3 am, as winds remain well above advisory
criteria (especially off the New Jersey coast). We have even
seen a couple gusts reaching gale criteria late this evening.
Think models are a little too fast to diminish winds overnight,
likely a result of the slower-than-expected timing of the
associated midlevel system moving through the region.
There should be a lull in winds during the early/mid morning
hours Friday before the next round of advisory-level conditions
occurs by afternoon, continuing through the overnight hours.
Once the current small craft advisory is ended, will be issuing
another one for the Atlantic waters as well as at least lower
Delaware Bay as southwest winds increase in advance of a cold
front, switching to northwest after the front moves through
during the evening.
OUTLOOK...
Friday night and Saturday...Northwesterly wind gusts to around 25
knots are expected to diminish during Friday night and especially
Saturday as high pressure builds in.
Sunday...The conditions are anticipated to be below Small Craft
Advisory criteria, however a wind shift to more southerly will take
place.
Monday and Tuesday...Southwesterly winds should gust to Small Craft
Advisory criteria before shifting to the west and northwest later
Tuesday as a strong cold front sweeps through. The magnitude of the
wind is less certain given a warm air advection regime, and the
amount of wind increase will also affect the wave heights.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 3 AM EST early this morning for
ANZ450>455.
&&
Synopsis...Gorse
Near Term...CMS/Deal/O'Hara
Short Term...O'Hara
Long Term...Gorse
Aviation...CMS/Gorse
Marine...CMS/GorseHazardous weather outlook, Dec 5, 3:31 PM EST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 331 PM EST Thu Dec 5 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-062045- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 331 PM EST Thu Dec 5 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-062045- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 331 PM EST Thu Dec 5 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:27 PM EST | Gale Warning | PHI | 7 hr |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.